Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 428, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 3:28 PM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 3:28 PM CDT (20:28 UTC)
- Expired
- Sep 1, 2000, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Clark County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:57 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 1, 10:57 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT FRI SEP 1 2000
I WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE A 20 PERCENT CHANCE
OF THUNDERSTORMS FOR MY ENTIRE CWFA...AS THERE ARE SOME SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE ARKADELPHIA AND CAMDEN AREAS.
MORE ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. IT
APPEARS THAT THE TEMPERATURES ARE RUNNING COOLER TODAY THAN
YESTERDAY. SO...I HAVE LOWERED THE TEMPERATURES A CATEGORY IN THE
CENTRAL THIRD OF MY CWFA FROM 105 TO 110 TO NEAR 105. HIGHS SHOULD
STILL BE NEAR RECORDS WITH THE FOLLOWING LIST OF RECORDS FOR TODAY.
SOME RECORDS FOR TODAY 9/1
LOCATION RECORD YEAR
-------- ------ ----
HARRISON 100 1947-1951
HOT SPRINGS 106 1947
NORTH LITTLE ROCK 106 1947
PINE BLUFF 105 1938
(49)
.LIT...HEAT ADVISORY TODAY THROUGH SATURIDAY FOR
ZONES 16-21-22-25-30>34-37>47-52>57-62>69In the hours before
Local storm report, Sep 1, 3:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT FRI SEP 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM CLEVELAND AR 50 MPH TSTM GUST
09/01/00 CONWAY REPORTED BY STORM
SPOTTER.
0302 PM ROYAL AR 1.75 INCH HAIL
09/01/00 GARLAND REPORTED BY HOT SPRINGS
PD THROUGH ASP HOT.
0305 PM DONALDSON AR .88 INCH HAIL
09/01/00 HOTSPRING OCCURRED ALSO AT SOCIAL
HILL. REPORTED BY
EMERGENCY MANAGEMENT.
25Special weather statement, Sep 1, 3:17 PM CDT, 11 minutes before
ARZ003>005-012>014-021>024-030>032-037>044-052>056-062>064-066>069- 020200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 317 PM CDT FRI SEP 1 2000 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND INTO EARLY THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE WESTERN HALF OF ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. THE VERY HOT AND HUMID CONDITIONS ACROSS ARKANSAS ARE CREATING A VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME SEVERE...ERUPTED OVER PARTS OF CENTRAL AND WESTERN ARKANSAS AT MID AFTERNOON. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING...AND ADDITIONAL STORMS WILL BECOME SEVERE. THESE THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT FROM THE STORMS WILL BE STRONG AND DAMAGING WINDS... ALONG WITH LARGE HAIL POSSIBLE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY NEED TO ACTIVATED DURING THE REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LZK (ALL IN LOWER CASE) 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Sep 1, 1:51 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 39 min |
| Sep 1, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 50 min |
| Sep 1, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 47 min |
| Sep 1, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 48 min |
| Sep 1, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 48 min |
| Sep 1, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 44 min |
| Sep 1, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Sep 1, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| Sep 1, 3:42 PM CDT | Severe Thunderstorm Warning | LZK | White | 48 min |
| Sep 1, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 47 min |
| Sep 1, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 41 min |
| Sep 1, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 50 min |
| Sep 1, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski | 50 min |
| Sep 1, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 45 min |
| Sep 1, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 48 min |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.